My BP is very high 200/75. I have made aortic valve replacement surgery with metal valve nine years ago. The BP is high for the past four days and nothing gets it down. In an emergency clinic, they gave me a Nitroglycerin patch which made my BP reach 170/75, however, it did not get the BP more down. My physician prescribed me Coversyl 5/2.5 and Concor 5. I am a chronic Coumadin user.
Welcome to icliniq.com.
There are multiple options available for you. Firstly, it is better to shift to other drugs like Telmisartan 80 mg or Losartan 100 mg instead of Coversyl plus because combination makes it difficult to titrate. If you want to stick to the same then some other medicines like Amlodipine 5 mg and if not effective 10 mg in addition to Coversyl plus and Concor, will control your BP. Also, if BP remains elevated then tablet Prazosin XL 2.5 mg should be added which can be increased to 10 mg if necessary.
So, overall, you may have tablet Coversyl plus, Concor and the third drug should be added like Amlodipine 5/10 mg (or similar medicine Cilnidipine). Next in the line if necessary is Prazosin. Also, the dose of Coversyl could be increased later if necessary. In an emergency situation, you should discuss with your doctor regarding intravenous Labetalol or intravenous Nitroglycerin drip for immediate BP control.
Query: Hello doctor,I have a medical question actually. There is a 30-year-old obese female with no known history who comes to the emergency room. She presents with a 2-month history of shortness of breath and pedal edema. When she comes to the emergency room she is found to be in a hypertensive emergency ... Read Full >>
Answer: Hello, Welcome to icliniq.com. She is having HTN (hypertension) which may cause concentric LVH (left ventricular hypertrophy). EF (ejection fraction) 20 to 25 % with both pericardial and bilateral pleural effusion. You need to evaluate the cause of effusion both cardiac and pleural and need to exc... Read Full
Query: Hello doctor, I have hypertension and also suffer from asthma. I have been prescribed ARBs. However, I have experienced respiratory side effects (dyspnea) that lead me to discontinue the medication. The side effects are class effect and all drugs from this class will have these effects. I cannot us... Read Full >>
Answer: Hello, Welcome to icliniq.com. I have reviewed your health query and can understand your worries about hypertension and appropriate medications. Although thorough physical evaluation is mandatory here, I would assist you based on the details provided here. I would suggest you start afresh with li... Read Full
Query: Hi doctor, Recently, I had a blood test for MMR (measles, mumps, rubella) and the report that I got, am not able to interpret. Could you please see if the report is fine? Will I require a vaccination dose for the same (I had the vaccination in childhood)? Is it harmful to have the vaccination more ... Read Full >>
Answer: Hi, Welcome to icliniq.com. I have checked the attached reports (attachment removed to protect patient identity). The results for measles and mumps show high antibodies which mean immunity is either due to past infection or vaccination. As for rubella, the level of antibodies is low which means ... Read Full
Ask your health query to a doctor online?Ask a Cardiologist Now